MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FRAME STABILIZER TOOL; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. FRAME STABILIZER TOOL; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 71070343
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that frame stabilizer tool is locked.As noticed upon inspection, no case was involved.
 
Additional Manufacturer Narrative
The devices, intended for use in treatment, were returned for evaluation.A visual inspection of the returned devices confirm the hex nuts are seized in place causing the stated failure.These devices were manufactured in 2015.These devices exhibit signs of wear and usage.A review of complaint history on the listed part revealed prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.These devices are reusable instruments that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
FRAME STABILIZER TOOL
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10167100
Report Number1020279-2020-02495
Device Sequence Number2102065
Product Code KTT
UDI-Device Identifier00885556119358
UDI-Public00885556119358
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K093047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71070343
Device Catalogue Number71070343
Device Lot Number15DM00959
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1